Frequently I see patients who develop rashes or hives for unclear reasons. Unfortunately when people experience hives on nearly a daily basis, finding the cause is even harder than if the patient experienced them only infrequently. Even so, it is still important to visit the doctor to have an evaluation. During the doctor visit What I usually do when a patient comes in with hives is to first ask the patient if they have been using any new soaps, detergents or beauty products. Sometimes people can develop allergies or hives from these products. We also ask about any other changes in health such as unexplained weight loss, joint pains, night sweats. We will want to know how long the hives last and what they look like. One good thing to do is to take a picture of the hives and bring in that picture to the doctor. Although food allergy is rarely a cause of almost daily hives, we also ask if there is any relationship between eating s...
Stretch marks are indented streaks on your skin that result from a rapid weight gain or loss. They usually appear pink, red or purple in the early stages and fade to white or gray over time. There are treatments that can reduce the appearance of stretch marks, however, there is no way to remove them completely.
What Causes Stretch Marks?
Stretch marks occur when your skin stretches because of a rapid weight gain or loss. They are most common in women, especially during the later stages of pregnancy, however, weight lifters can also have stretch marks. They seem to occur more frequently when cortisone levels in the body are higher as this hormone weakens elastic fibers in your skin. Some medications, such as corticosteroids and systemic steroids (lotions or oral medications) can contribute to developing stretch marks, especially when used long-term. .
Stretch marks form in the dermis, which is the middle layer of the skin. When the dermis is stretched, it can break down. If it can...
Treatment - hives; Treatment - urticaria
Treatment may not be needed if hives are mild -- they will go away on their own. Antihistamines may reduce inflammation, itching, and swelling.
in the throat may block the airway. This is a medical emergency. If the face or throat swells, breathing problems occur, or hives persist, contact your health care provider immediately!
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.